MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Catalog Number 23VAVGJ-515
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Endocarditis (1834); Fatigue (1849); Pain (1994); Pseudoaneurysm (2605)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_992 - valved grafts pas, patient site id: (b)(6).It was reported that on (b)(6) 2023, a 23mm sjm masters series valsalva aortic valved graft was successfully implanted in a patient.On (b)(6) 2024, the patient was admitted at the emergency room with complaint of chest pain of the course of 7 days.The patient's chest pain was noted to have worsened in the last two days.A chest computed tomography angiogram was performed and revealed a pseudoaneurysm.An unknown treatment was performed.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the patient had cervical pain radiating to the right upper limb for 7 days with worsening symptoms 48 hours before being admitted to the hospital.It was also noted that the patient had associated right shoulder weakness and a throbbing sensation in the suprasternal region.The patient was administered zaldiar and arcoxia, without improvement in symptoms.The patient was also administered empiric antibiotics (ceftriaxone and daptomycin).The cause of the patient's pseudoaneurysm is attributed to oligosymptomatic endocarditis, that involves the 23mm sjm masters series valsalva aortic valved graft.A positive culture on the valve itself was confirmed as cutibacterium acnes.On (b)(6) 2024, the decision was made to explant the 23mm sjm masters series valsalva aortic valved graft and replace it was a 21mm sjm masters series valsalva aortic valved graft.There was no allegation of malfunction against the abbott device or procedure.The patient was discharged at the time of report.
 
Additional Manufacturer Narrative
An event of worsening chest pain and pseudoaneurysm which was attributed to oligosymptomatic endocarditis was reported.Also reported that the patient had cervical pain radiating to the right upper limb for 7 days with worsening symptoms 48 hours before being admitted to the hospital.A more comprehensive assessment, including histopathological examination of the valve could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The reported surgical intervention was due to explant of 23 mm masters series valved graft and replacement with a 21 mm masters series valved graft.The reported unexpected medical intervention was to administer medication.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19842154
Report Number2135147-2024-03647
Device Sequence Number7595003
Product Code LWQ
UDI-Device Identifier05414734009522
UDI-Public(01)05414734009522(17)241130(10)8498712
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number23VAVGJ-515
Device Lot Number8498712
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight96 KG